Alert archive / Washington / Red Flag Warnings in 2017
Red Flag Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Aug 17, 2017, 2:38 PM PDT. It took effect at Aug 18, 2017, 4:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2017, 2:38 PM PDT (21:38 UTC)
- In effect from
- Aug 18, 2017, 4:00 PM PDT
- Expired
- Aug 18, 2017, 8:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
752 WWUS86 KOTX 172138 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 238 PM PDT Thu Aug 17 2017 ...DRY COLD FRONT PASSAGE FRIDAY... .A dry cold front will pass through the region Friday afternoon promoting breezy and gusty conditions during a period of low relative humidity. WAZ677-181145- /O.UPG.KOTX.FW.A.0004.170818T2100Z-170819T0400Z/ /O.NEW.KOTX.FW.W.0014.170818T2300Z-170819T0300Z/ East Washington Central Cascade Valleys (Zone 677)- 238 PM PDT Thu Aug 17 2017 ...RED FLAG WARNING IN EFFECT FROM 4 PM TO 8 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL CASCADE VALLEYS (FWZ677)... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity...which is in effect from 4 PM to 8 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 15 to 22 percent. * Impacts: Breezy to locally windy conditions combined with low relative humidity may lead to rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
218 WWUS86 KOTX 180552 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 1052 PM PDT Thu Aug 17 2017 ...DRY COLD FRONT PASSAGE FRIDAY... .A dry cold front will pass through the region late Friday afternoon promoting breezy and gusty conditions during a period of low relative humidity. WAZ677-181500- /O.CON.KOTX.FW.W.0014.170818T2300Z-170819T0300Z/ East Washington Central Cascade Valleys (Zone 677)- 1052 PM PDT Thu Aug 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM TO 8 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL CASCADE VALLEYS (FWZ677)... * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 15 to 22 percent. * Impacts: Breezy to locally windy conditions combined with low relative humidity may lead to rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
139 WWUS86 KOTX 181336 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 636 AM PDT Fri Aug 18 2017 ...DRY COLD FRONT PASSAGE TODAY... .A dry cold front will pass through the region late this afternoon and evening promoting breezy and gusty conditions during a period of low relative humidity. WAZ677-182230- /O.CON.KOTX.FW.W.0014.170818T2300Z-170819T0300Z/ East Washington Central Cascade Valleys (Zone 677)- 636 AM PDT Fri Aug 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL CASCADE VALLEYS (FWZ677)... * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts up to 35 mph. * Relative Humidities: 15 to 22 percent. * Impacts: Breezy to locally windy conditions combined with low relative humidity may lead to rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
514 WWUS86 KOTX 182201 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 301 PM PDT Fri Aug 18 2017 ...DRY COLD FRONT PASSAGE TODAY... .A dry cold front will pass through the region this evening bringing breezy and gusty conditions during a period of low relative humidity. Gusty winds will continue overnight. WAZ677-190300- /O.CON.KOTX.FW.W.0014.170818T2300Z-170819T0300Z/ East Washington Central Cascade Valleys (Zone 677)- 301 PM PDT Fri Aug 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL CASCADE VALLEYS (FWZ677)... * Affected Area: Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 20 mph with gusts up to 35 mph. Winds will continue all night. * Relative Humidities: 15 to 22 percent this evening, and will then rise to around 50 percent by Saturday morning. * Impacts: Breezy to locally windy conditions combined with low relative humidity may lead to rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
478 WWUS86 KOTX 190253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 753 PM PDT Fri Aug 18 2017 WAZ677-190400- /O.EXP.KOTX.FW.W.0014.000000T0000Z-170819T0300Z/ East Washington Central Cascade Valleys (Zone 677)- 753 PM PDT Fri Aug 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL CASCADE VALLEYS (FWZ677)... Winds will remain gusty through tonight however humidity levels have moistened into the 30 to 40 percent range and will continue to increase overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:19 PM PDT, 19 minutes earlier.
Area forecast discussion, Aug 17, 2:19 PM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
219 PM PDT Thu Aug 17 2017
.SYNOPSIS...
The warm and dry weather is expected to persist through at least
the early part of next week. Breezy and dry winds on Friday will
raise concerns for wildfires. Our weather on Monday should be
favorable for good views of the eclipse with mainly clear skies.
Areas of smoke will continue. There is the potential for mountain
thunderstorms in nort Idaho by middle of next week.
&&
.DISCUSSION...
Tonight through Saturday: Dry westerly flow will remain over the
Inland Northwest with seasonably warm temperatures. Few cumulus
over the Panhandle mountains will dissipate early this evening,
meanwhile bands of smoke aloft will most likely spread in from the
northwest. A weak ridge aloft will flatten tonight into Friday as
a dry cold front swings inland. This feature will push east of the
Cascades Friday afternoon and reach north Idaho by early evening.
Winds ahead of the front will steadily increase, and become breezy
with the frontal passage with gusts of 20 to 25 mph. This may stir
up area fires and cause more smoke. Temperatures will cool
slightly Friday night as wind dissipate. The cooling will continue
into Saturday will less wind. Some mountain cumulus may develop
over northeast Washington and north Idaho, although precipitation
chances are very low. /rfox.
Saturday night through Tuesday...Strong model agreement exists
for this period featuring dry zonal flow on Saturday...a weak
troffy pattern on Sunday with the forecast area under the dry
northern branch region of a broad western US split flow
trough...and then a building ridge and warm up for Monday and
Tuesday as a trough digs offshore. No precipitation is expected
through this period. Temperatures will begin the weekend slightly
above normal and then increase on Monday and Tuesday. Smoke
infiltration from BC and local smoke from eastern Washington fires
will mainly impact the northern zones on Saturday and Sunday and
probably retrograde to the north as flow becomes more
southwesterly on Monday. The eclipse viewing will probably be
through mostly clear skies Monday...or at worse through some thin
cirrus. All in all there is high confidence that it will be a
benign and seasonably warm weekend and early work week.
Wednesday and Thursday...Model differences become noticeable by
Wednesday and forecast confidence degrades. The GFS suggests the
offshore will kick inland and through the region during this
period with a thunderstorm threat mainly on Wednesday ahead of
it...then a breezy cold front passage Thursday. The ECMWF suggest
a deeper and slower trough arrival suggesting another warm day
Thursday with a longer period of thunderstorm threat in moist
southerly flow. Given the recent pattern shift to a more
progressive flow regime and the anomalous nature for high summer
of the EC solution...will hedge toward the more progressive GFS
model...which also has some loose support from the latest
Canadian model run. This argues for at least a small threat of
thunderstorms somewhere over the forecast area on Wednesday
followed by a slightly cooler...dry and breezy period on Thursday.
/Fugazzi
&&
.AVIATION...
18Z TAFS: Mostly clear skies and terrain driven winds generally
less than 10 mph are expected at the TAF sites through 18Z
Friday. Patchy wildfire smoke will continue across the region but
VFR conditions are expected for all TAF sites. /MJF
&&
.FIRE WEATHER...
The dry cold front will bring gusty winds across the region for
Friday. The wind speeds of 15 to 20 mph will be the strongest
from the Cascade valleys into the western Columbia Basin Friday
late afternoon and early evening, while relative humidities drop
into the teens. The winds and dry conditions will lead to
increased fire spread. The timing of the strongest winds and low
humdities seems to meet the best in the Wenatchee valley, although
it will be a short window. Humidities will be on the rise through
the evening despite the breezy winds persisting overnight. The
Fire Weather Watch will be upgraded to a Red Flag warning for the
East Washington Central Cascade Valleys (Zone 677) for late
Friday afternoon and early evening. Low level instability will be
elevated with the front that may make current fires more active.
Winds will be lighter through the weekend, although occasional gap
winds are expected in the Cascade valleys. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 57 85 58 82 58 83 / 0 0 0 0 0 0
Coeur d'Alene 54 85 55 81 54 82 / 0 0 0 0 0 0
Pullman 53 85 54 80 53 80 / 0 0 0 0 0 0
Lewiston 62 93 62 88 61 88 / 0 0 0 0 0 0
Colville 52 88 52 85 51 85 / 0 0 0 0 0 0
Sandpoint 49 84 50 80 47 81 / 0 0 0 0 0 0
Kellogg 52 81 52 77 51 79 / 0 0 0 0 0 0
Moses Lake 59 90 59 87 55 87 / 0 0 0 0 0 0
Wenatchee 64 88 63 86 62 88 / 0 0 0 0 0 0
Omak 60 92 59 87 58 89 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 4 PM to 8 PM PDT Friday for East
Washington Central Cascade Valleys (Zone 677).
&&Hazardous weather outlook, Aug 17, 6:18 AM PDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 618 AM PDT Thu Aug 17 2017 WAZ034-041-044-181330- Moses Lake Area-Wenatchee Area-Waterville Plateau- 618 AM PDT Thu Aug 17 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather expected through tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Breezy winds will develop again Friday afternoon and evening which combined with low relative humidity may result in rapid fire spread with any new or existing fires. IDZ001>004-026-027-WAZ031>033-035>038-042-043-181330- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-East Slopes Northern Cascades-Okanogan Valley- 618 AM PDT Thu Aug 17 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:00 AM PDT | Fire Weather Watch | OTX | 12 hr |
Nearby
Red Flag Warnings in Washington, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.